HI NicoleK, sorry to hear you have had so many problems for so long. It is indeed terribly worrying when you have a whole bunch of symptoms and you are not sure what is happening. All the symptoms you list there, including the joint pain etc are problems that mirena can cause. My best advice is to get it taken out. I would NOT suggest you do it yourself - it can be done, and some on this forum have done it themselves in pure desperation - but you run a risk of severe internal damage, and with everything else you have going on, it really is not worth the risk at all. Also, when they take the mirena out (it takes 2 minutes and should not be painful), they can check up inside you to make sure that everything looks ok up there, which if you are attempting to remove it yourself, you cannot really do. It is common for the mirena to embed itself into the uterus, and if you start pulling on your strings, and it happens to be even a little bit embedded, god knows what else you will pull away with it, so please please get your doctor or an experienced nurse to do it for you.
Just another point, while i think of it - you have been given prednisone - this should not be given to you while you are still on mirena as they don't mix - the side effects of prednisone can get even worse with mirena!!!
Also, once mirena is out, your contraceptive protection is gone, so you need to use some form of non hormonal contraception if you are having intercourse.
There are other various drugs that should not be mixed with mirena, and they are listed in the following web site for your information...
Out of interest, apart from the pains, did you have any other hormone problems before the birth of your baby and using the mirena? PMS for example, or anything at all?
Mirena causes all sorts of apparantly unrelated symptoms for many of us. When the mirena is removed, most people start to feel better quite quickly - within days, usually. However, sometimes, not all the symptoms will go completely. You may for example, find that the mood swings get better and sex drive comes back quite quickly but things like the Acne and hair loss may take longer to notice a difference. It can take many months for the body to settle after mirena removal. And some of the symptoms that go immediately after removal CAN come back again for a while. This seems to be due to the estrogen dominant condition that mirena can create. If you look up estrogen dominance symptoms on google, you will find all of your symptoms and more! What put me onto this was that one of our members still had hair loss after a year of being mirena free - she had tried all the normal things, like being on an excellent diet, and took all the right vitamins and minerals etc but nothing had really helped. She found a doctor who understood about hormones and discovered that her body had lost the ability to produce its own progesterone since the mirena. She is now taking bio identical or "natural" hormones and the last report we had from her, she said she was so much better. This got me researching and combined with my own experiences since mirena removal and other friends here on the forum, whose side effects have either not gone completely or went and then came back again after a few months, it all seems to tie in with estrogen dominance. It may be that the mirena's synthetic progesterone takes up the hormone receptors thereby not allowing the natural progesterone to be used. If something is not used, the body can gradually lose the ability to produce the product. then when mirena is out, that only leaves estrogen to take up the receptors, which puts us into estrogen dominance. We are all pretty much estrogen dominant as a society anyway due to our lifestyles in the west, and although it may have nothing to do with it, i am wondering if your original pains may have been due to that - seeing as you have had all the other tests and nothing really came up as a proper diagnosis. Anyway, if you are interested enough to google, go a few threads down the page to one of my posts entitled Estrogen dominance for everybody, and click on the links at the bottom of the message. At the same time that i was researching, another friend on the forum Heater, was doing her own research and was coming to similar conclusions, and over the last few pages we have had a few threads on this subject. Anyway, hopefully this will start you off and may give you some ideas. Unfortunately there is really no way of knowing exactly which symptoms will go first when you get mirena out, and which if any, will hang around. It is so dependent on your individual system. I had my mirena out in May of this year, and last month i got some of my symptoms back - numbness and severe head pain. That has since gone, but my Acne has now come back alittle, in the last few days - it had more or less cleared up previously, although it was one of the last side effects to have gone (it took a good 5 months to go). So, you see with mirena and after mirena, all we can do is live each day as it comes, get excercise and good quality sleep, eat and drink healthily, take vitamins and minerals that help support the hormone system and herbs to help cleanse the liver. Some people have responded well to natural progesterone cream to help with post removal effects. I have only just started this, so cannot comment on its effectiveness for me personally, but i am hopeful!
Having said all that - some people just gradually get better over the months, without having to do or take anything else, so hopefully you will be one of those luckier people!!
But first things first! You won't get better with the mirena in you, so make an appointment to get it out and get a check that you are physically ok up inside there. Then you can begin the road to recovery, which hopefully will be quick!!
Sorry this is a long post - but i wanted to give you all the info so you know the possibilities. Your body will tell you the rest as you go along:) Please let us know what happens and we will help in any way we can. thinking of you:) xx